MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PNEUMATIC INFLATOR; CATHETER, BALLOON TYPE

BOSTON SCIENTIFIC CORPORATION PNEUMATIC INFLATOR; CATHETER, BALLOON TYPE
Model Number M00553200
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a pneumatic inflator was during an esophagogastroduodenoscopy (egd) with achalasia balloon dilation procedure performed in the esophagus on (b)(6) 2020.According to the complainant, during the procedure, when the balloon was inflated, the gauge needle was not working.Reportedly, the needle stayed at zero and did not increase, so there was no way to determine the actual inflation.The procedure was completed with this device.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however it was reported that the patient was over the age of 18.Block h6: problem code 1184 captures the reportable issue of gauge reading inaccurate.Block h10: investigation results: visual examination of the returned complaint device revealed no damage was found on the device.Functional evaluation was performed, and the device was inflated to 20 psi; there was no issues observed.This was repeated five times with the same results.The returned device review (visual, physical, and performance testing) showed no evidence of either the alleged or any defect which could have contributed to the event.Therefore, the most probable root cause for this complaint cannot be detected.

Brand Name
PNEUMATIC INFLATOR
Common Device Name
CATHETER, BALLOON TYPE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9954156
Report Number3005099803-2020-01549
Device Sequence Number14156738
Product Code GBA
UDI-Device Identifier08714729195450
UDI-Public08714729195450
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K781772
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00553200
Device Catalogue Number5320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2020
Initial Date Received by Manufacturer 03/18/2020
Supplement Date Received by Manufacturer08/05/2020
Initial Report FDA Received Date04/13/2020
Supplement Report FDA Received Date09/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1